MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU450
Medical Device Problem Codes Unstable (1667); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 07/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight: information unknown/not provided.Date of event: the exact date was not provided, but it was indicated to be 6-weeks post operation.(b)(6) 2021 is provided as a best estimate.Initial reporter establishment name, address & post office or zip code: information unknown/not provided.(b)(4) device evaluation: the product testing could not be performed as the product was not returned (the lens was discarded).The reported complaint cannot be confirmed.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search in complaint system revealed no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from patient¿s right eye in secondary surgical procedure due to unanticipated, patient intolerable refractive error, and unaided visual acuity.The patient was slightly hyperopic and had residual astigmatism.According to the doctor, it was partially due to being off axis/rotation observed during post-op exam but also due to the johnson and johnson toric calculator-recommended model being "too strong".Symptoms were noted approximately six weeks post-implant.Pre-operative vision: 20/30-2 best corrected visual acuity (bcva); post operative vision: 20/20-2 bcva.A replacement lens model diu375, 9.0 diopter was implanted.There were no surgical interventions; however, the doctor indicated that she had a hard time visco-coating one of the haptics from the original diu lens in order to mobilize the iol out of the capsular bag.The doctor thought that perhaps the frosted haptic edge may have something to do with it.The doctor explained that when she attempted her usual technique - bisect the optic about 75% and cartwheel the lens out the original (2.2 mm) wound - this always works well with the competitor¿s lens.This iol seemed very stiff and she had to cut it into 4 pieces to a-traumatically remove them via the clear corneal incision.There was no patient injury, no trauma history reported.The patient is happier and thought she was seeing better.The patient's 1-week post-op uncorrected distance visual acuity (ucdva) improved to 20/30+ (vs 20/50 preop) and the refraction at the checkup was +0.75 sphere.The patient was previously a 10+ diopter (d) myope with 3.5 d cylinder in this eye which is her dominant eye that was targeted for far visual acuity (va).The fellow left eye had similar preop refraction and was aimed for near with a johnson and johnson diu model lens which the patient did fine that is outcome as per calculations.It was noted that the lens fragments are probably not available/discarded.No further information provided.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12451800
Report Number2020664-2021-07361
Device Sequence Number14436979
Product Code MJP
UDI-Device Identifier05050474748675
UDI-Public(01)05050474748675(17)240114
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/14/2024
Device Model NumberDIU450
Device Catalogue NumberDIU450U085
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2021
Initial Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR